Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Betti numbers and injectivity radii


Authors: Marc Culler and Peter B. Shalen
Journal: Proc. Amer. Math. Soc. 137 (2009), 3919-3922
MSC (2000): Primary 57M50; Secondary 57N10
Published electronically: June 18, 2009
MathSciNet review: 2529901
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give lower bounds on the maximal injectivity radius for a closed hyperbolic 3-manifold with first Betti number 2 under some additional topological hypotheses.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M50, 57N10

Retrieve articles in all journals with MSC (2000): 57M50, 57N10


Additional Information

Marc Culler
Affiliation: Department of Mathematics, Statistics, and Computer Science (M/C 249), University of Illinois at Chicago, 851 S. Morgan Street, Chicago, Illinois 60607-7045
Email: culler@math.uic.edu

Peter B. Shalen
Affiliation: Department of Mathematics, Statistics, and Computer Science (M/C 249), University of Illinois at Chicago, 851 S. Morgan Street, Chicago, Illinois 60607-7045
Email: shalen@math.uic.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09966-3
PII: S 0002-9939(09)09966-3
Received by editor(s): February 12, 2009
Published electronically: June 18, 2009
Additional Notes: This work was partially supported by NSF grants DMS-0504975 and DMS-0608567
Dedicated: Dedicated to José María Montesinos on the occasion of his 65th birthday
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.